Int J Angiol
DOI: 10.1055/s-0041-1741471
Case Report

Severe Contrast-Induced Nephropathy Leading to Dialysis Occurring in a Patient with Near-Normal Baseline Creatinine Undergoing CT Angiography Using Intravenous Contrast Only

1   Department of Medicine, University of Arizona, Phoenix, Arizona
2   Department of Medicine, University of Arizona Sarver Heart Center, Tucson, Arizona
› Author Affiliations

Abstract

Contrast-induced nephropathy can be a major health issue in patients undergoing iodinated contrast exposure. Recently a published paper misleadingly suggested that intravenous administration of iodinated contrast is not a significant cause of contrast-induced nephropathy. This contrasts with previous studies and clinical observations of numerous contrast-induced nephropathy cases occurring in the setting of intravenous contrast exposure. A severe cause of contrast-induced nephropathy is presented occurring in a patient with near-normal creatinine receiving intravenous contrast only leading to dialysis and near death.



Publication History

Publication Date:
17 January 2022 (online)

© 2022. International College of Angiology. This article is published by Thieme.

Thieme Medical Publishers, Inc.
333 Seventh Avenue, 18th Floor, New York, NY 10001, USA